| Model Number |
0580-1-562 |
| Medical Device Problem Codes |
Fracture (1260); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Ambulation or Postural Difficulties (2544)
| Date of Event |
07/09/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: delta v-40 ceramic head 36/+7,5; cat # 6570-0-736; lot # 58061601.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
Event or Problem Description
Patient reported he slipped and his hip gave way.He mentioned he did not fall but after the slip he couldn't put any weight on his right leg.The patient was admitted to hospital for a revision hip to be completed.Cup and insert remained untouched.Stem and head were revised.
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via provided photos and clinician review.Method & results product evaluation and results: the reported device was not returned however photographs were provided for review.The stem was fractured at neck area.Clinician review: a review of the provided medical information by a clinical consultant indicated: no clinical or pmh, no operative reports, no examination of explanted components or fracture surfaces.While the x-ray and specimen photos appear to confirm the event description, insufficient data is presented to create a medical report for this case.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient slipped and his hip gave way.His hip was revised due to stem fracture.The reported device was not returned however photographs were provided for review.The stem was fractured at neck area.Clinician review of provided medical records also confirmed the event.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports and operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Patient reported he slipped and his hip gave way.He mentioned he did not fall but after the slip he couldn't put any weight on his right leg.The patient was admitted to hospital for a revision hip to be completed.Cup and insert remained untouched.Stem and head were revised.Update on 01-oct-2021: the event is about stem fracture.